Is anyone suffering from 'wearing off' periods inbetween meds and feel total confusion, anxiety and exhausted?

I have been taking various antagonistics for several years. Since starting on Madopar 125 & antacapone 5x times a day about a year ago (which last a good 2-3hrs before wearing off) my movement is totally restored but before my next dose is due, for an hour or so I experience total confusion, anxiety, moods, exhaustion, which I never had before. I dont know whether it is the meds or the pd that are causing this feeling which started soon after taking the new meds and is becoming worse.

11 Replies

oldestnewest
  • It could be the meds. For the 1st three years I was on meds I had some of those symptoms until my meds were changed.

  • Feel like id rather struggle on with the rigidity etc than have these feelings, forces me to stay home more as if i go out alone i get distressed if meds wear off before i get back home again. What meds are you taking at the moment & how long have you had pd? My mum has pd also, a few years after me and has no wearing off periods.

  • Non motor symptoms are some of the most disabling in Parkinson's although it is the motor ones that people most easily recognise. As your meds wear off your symptoms will come back, be they motor or non motor symptoms. The meds don't necessarily cause the symptoms. Have you spoken to you specialist about altering your drug timing or finding a slow release version. It's worth a try.

  • I asked a similar question to this and got some very interesting replies which you may be interested in reading. The question was 'have had PD for over 6 years' etc. My tablets sometimes do not click in between one dose and the next. Usually of an evening. Hope things work out for you.

  • Thanks for that, read through them all and found some to be very interesting.

    I have spoken to my consultant who has tried me on the madopar cr which made me run at 100mph gabbling, extra movement, etc. However I do take 2 madopar CR 125mg before I go to bed to see me through the night, as we all know sleeplessness comes with pd and they do help me through until morning, if I dont take them there is a huge difference.

    I am aware of diet/foods etc interfering with absorbtion of meds. And altho taking meds on an empty stomach gets you into gear quicker it also causes me heartburn if i do this on a regular basis,as long term meds damage the lining of the stomach and tend to cause access acid in the duodenum.

    I find that the days when I have things planned & start to get anxious have an effect on my meds kicking in especially if I am travelling distances and tend to make myself so anxious I cant continue with the journey. Anxiety takes over and some days the meds only work for a few hrs all day. I am thinking of asking my gp to prescribe a mild antidepressent to control my anxiety and see if this helps. Or asking my consultant yet again to change my meds completely as I do feel they are changing the way I think and as time goes by feel they are sending me crazy.

    Thank you for yr reply, much appreciated.

  • Glad you found some of the information of use, as I did. Stress also triggers my tremor, but I don't know how to stop this. I am on a mild antidepressant as my Consultant recommends this to be useful. Have found that food affects my tablets so try to take my Stalevo on an empty stomach. However, this causes me to feel sick so I have a biscuit, which does not help my weight loss plan. A viscous circle.

  • What dose stalevo are you currently taking per day? My tastes have changed, crave chocolate & biscuits which i never liked before i started taking meds, and cant eat meat, potatos anymore due to difficulty swallowing. Xmas always tires me out with still having young kids, have been in bed last 2 days no energy and meds not working very well.

    Thanks for info very useful

  • I am on Stalevo 1,25mg 4 times a day and Requip 6mg once daily. At the moment this seems to suit me. I am lucky in that I don't have any problems swallowing or particular cravings. I do get very tired but always get up early each morning and go to bed early. Meds are unpredictable. Have always been a chocoholic so no change there, I am a grandmother but see a lot of my two young granddaughters, which keeps me active. But I can hand them back!!

    Hope you have some luck with sorting your meds out. Try to fight PD all the time and exercise when you can. This seems to be a help. Don't let it take over your life if you can help it.

  • I found that making sure that I stay on a healthy diet and do not miss a meal is something I have found for me. If I miss a meal, I get some of those symptons.

  • My Dads doctor told us that protein slows the processing of food in the gutt, which will slow the processing of the medication. He is now on a NO to LOW protien diet all day until dinner time.

    Also, my Dad started to have anxiety issues which would throw him into a severe OFF state. For instance, trying to use him computer, he would become flustered and anxious because he couldn't operate the mouse well. He would then turn OFF. If we tried to shop in Sams Club or any other very large store with a lot of people, he would become nervous/anxious and turn OFF immediately. As a result, his doctor gave him something for anxiety. It has helped a great deal.

    Lorena

  • Antidepressants stopped my meds from working so i stopped taking them and now just try to cope with the anxiety..thats usually in crowded places and by crowded i mean more than 5 , banks supermarkets , travelling . malls ..:(

You may also like...